Asian Journal of Mathematics

Volume 12 (2008)

Number 4

On Non-existenceness of Equifocal Submanifolds with Non-flat Section

Pages: 421 – 442

DOI: http://dx.doi.org/10.4310/AJM.2008.v12.n4.a1

Author

Naoyuki Koike

Abstract

We first prove a certain kind of splitting theorem for an equifocal submanifold with non-flat section in a simply connected symmetric space of compact type, where an equifocal submanifold means a submanifold with parallel focal structure. By using the splitting theorem, we prove that there exists no equifocal submanifold with non-flat section in an irreducible simply connected symmetric space of compact type whose codimension is greater than the maximum of the multiplicities of roots of the symmetric space or the maximum added one. In particular, it follows that there exists no equifocal submanifold with non-flat section in some irreducible simply connected symmetric spaces of compact type and that there exists no equifocal submanifold with non-flat section in simply connected compact simple Lie group whose codimension is greater than two.

Keywords

Equifocal submanifold; polar action

2010 Mathematics Subject Classification

53C35, 53C40

Full Text (PDF format)